Hydroxyurea and Backache

Hi everyone,

Was diagnosed with ET last year at the age of 45 and started on daily aspirin and Hydroxyurea 5 times a week due to having 2 blood clots. Since increasing to 5 times a week I've had pain in the centre and lower of my back. It's one of those pains that just won't go away, painkillers are not helping, the only thing that eases it slightly is a warm bath and hot water bottle. I'm wondering if this is a side effect from the Hydroxyurea and if anyone else has this? I've mentioned to my consultant but she says she's never heard of this.

Any help appreciated!!!

Lorraine

2 Replies

oldestnewest
  • Hi Lorraine, sorry to hear that you are getting this back pain, not nice for you. I would suggest that you go and see your GP about it, I know that some people do get bone pain which can be blamed on the MPN and medication but not heard of people getting lower back pain, so go and get it checked, it is all too easy to blame aches and pains on our MPNs or medications when they could be something entirely unrelated that can be treated. Best wishes, Maz

  • On the sheet I was given with Hydroxcarbamide one of the side effects listed is "lower back pain or pain in your side" and the recommendation is to see your doctor immediately.

You may also like...